| Model Number |
1DLMC06 |
| Medical Device Problem Code |
Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
Unspecified Infection (1930); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/25/2008
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
It should be noted that the gore® dualmesh® biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence." the gore® dualmesh® biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.".
Event or Problem Description
It was reported to gore that the patient underwent laparoscopic ventral hernia repair on (b)(6) 2008 whereby a gore® dualmesh® biomaterial was implanted.The complaint alleges that on (b)(6) 2008, an additional procedure occurred whereby the gore device was explanted.It was reported the patient alleges the following injuries: infection, sinus tract formation, multiple drainage and debridement, wound vacuum, abscess, pain and suffering.Additional event specific information was not provided.
Additional Manufacturer Narrative
H6: updated results code.Conclusion code remains unchanged.It should be noted that the gore® dualmesh® biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence." the gore® dualmesh® biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.".
Additional Manufacturer Narrative
Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: relevant medical information: on (b)(6) 1999: (b)(6) md.Office visit.Referred for a ventral hernia.Exam: abdomen: ¿slightly obese and soft.There is tenderness in the upper part of the abdomen with a defect in the upper part of the abdominal incision in the mid line.There is impulse on cough.The hernia is not protruding at the time of examination today, however the patient describes to me that on prolonged standing a moderate to large sized hernia protrudes there and points towards the left side.In the lower part of the incision where he underwent repair of a recent hernia with mesh there is no evidence of any recurrence.¿ assessment: ventral hernia, upper part of the abdomen, status post "nissen's" fundoplication.Recommendation: repair.On (b)(6) 1999: (b)(6) hospital center.(b)(6), md.Preoperative and postoperative diagnosis: incisional ventral hernia.Procedure: incisional ventral hernia repair.Anesthesia: general.Procedure: ¿the hernia was located about midway between his umbilicus and xiphoid process and extended for about 15 cm.The operation proceeded by first excising the scar over the palpable bulge.The incision was carried down to the midline of the fascia with the old closure where the sutures were identified and removed.There was a weakness in the area and the fascia dissected on both edges of the old repair both anteriorly and posteriorly.Multiple adhesions of omentum and small bowel were released from the undersurface of the fascia using sharp dissection.It was felt the fascia could be approximated primarily without need for mesh which was done using interrupted #0 ethibond sutures.These sutures were tied down with adequate tension.Irrigation was performed and the skin was approximated with staples.Dressing was used.The patient tolerated the procedure well and had no intraoperative complications.¿ on (b)(6) 1999: (b)(6) md.Office visit.¿his abdominal ventral hernia repair site looks good.There is no sign of infection, recurrence, or other problems.Mr.(b)(6) has added a significant amount of weight since the surgery and i recommended that he loose [sic] that weight and go into an exercise program to tighten his abdominal muscles further.¿ implant preoperative complaints: on (b)(6) 2008: (b)(6) md.Office visit, consultation.¿¿ referred to me by dr (b)(6) because of a symptomatic recurrent ventral hernia.In 1999 mr.(b)(6) had a repair of a hernia done by myself with no use of mesh the patient did do quite well.Prior to that the patient has had a history of "hiatal" [sic] hernia repair with a long abdominal incision by another surgeon in the past.For the last two to three months the patient has noticed a swelling in the upper abdomen which is causing discomfort and pain and occasionally indigestion.¿ past history includes previous ventral hernia repair, hiatal hernia repair and obesity.Abdominal exam: ¿obese, soft, there is a recurrent ventral hernia in the upper abdomen between the "xiphoid" [sic] and the umbilicus, from the midline both to the right and the left side of the old scar.The hernia is partially reducible not particularly tender, normal bowel sounds, no other hernias, no other masses, no organomegaly, and no cva tenderness.¿ assessment: recurrent partially incarcerated ventral incisional hernia.Recommendation: ¿laparoscopic repair of this hernia with the use of mesh was recommended ¿¿ on (b)(6) 2008: (b)(6) hospital center.(b)(6), md.Indications: ¿this is a 48-year-old gentleman who several years ago underwent repair of recurrent ventral hernia with use of mesh.That procedure was done by myself.Prior to that, the patient has had multiple other previous abdominal surgeries including some other hernia repairs with other pieces of mesh.Recently, he had developed swelling to the left side of the abdominal wall above the umbilicus that was causing pain and discomfort.On physical exam, he was noted to have an incarcerated ventral hernia.Repair was recommended with attempt to do it laparoscopically if that will be feasible, if not, open.The patient fully understood and consented for the surgery being aware for the benefits and risks and alternatives.¿ implant procedure: attempted laparoscopic repair followed by laparotomy.Repair of multiple ventral incisional hernias, incarcerated with the use of a 24 x 18-cm dual gore-tex mesh.Implant: gore® dualmesh® biomaterial [1dlmc06/05288586 18cm x 24cm x 1 mm].Implant date: (b)(6) 2008 (hospitalization (b)(6) 2008).On (b)(6) 2008: (b)(6) hospital center.(b)(6) md.Operative report.Preoperative diagnosis: recurrent incarcerated ventral incisional hernia.Postoperative diagnosis: recurrent multiple ventral incisional hernias, some incarcerated.Anesthesia: general.Blood loss: minimal.Procedure: ¿a small incision was made in the right subcostal region away from all the scars, and under direct vision, the 5-mm trocar blade less was introduced with the scope in place under direct vision into the peritoneal cavity.The scope was further advanced after removal of the trocar, obturator, and exploration of the right upper quadrant was carried out.That revealed extensive adhesions with multiple bowel loops adherent to the abdominal wall that made the laparoscopic procedure impossible.At this point, the laparoscopy was aborted and incision was made in the upper abdomen incorporating the wide scar from previous surgeries which was completely excised.The incision was carried down to the fascia where a piece of mesh was identified.The mesh was incised and the peritoneal cavity was entered, and upon exploration, there were extensive adhesions between bowel loops, omentum and abdominal wall.These were taken down, and as they were taken down, multiple areas of herniation were noted at the junction of the two pieces of mesh and the junction of the mesh and the left side of the abdominal wall.At least 2 contained incarcerated omentum.The hernias were all reduced.The whole abdominal wall appeared to be thick and thin in multiple areas where the herniation has developed for which reason i decided to use a large piece of mesh, dual gore-tex measuring 24 x 18.That was placed in the inlay fashion within the abdominal cavity with the rough surface to the outside, and that was secured in place to healthy-looking muscle on fascia in all directions using a running 0 prolene suture with interrupted suture every 4 to 5th bite to relieve tension on the running suture.That was achieved providing adequate repair and over the whole upper abdominal wall, and the mesh was extended to just below the umbilicus.Irrigation was done with bacitracin solution.Outer abdominals wall into the mesh was then approximated to isolate the mesh from the skin using a running #1 vicryl suture.A drain was placed in the subcutaneous tissue, blake french round and both through separate stab wounds.Skin was closed with staples.Dressing was applied.The patient was sent to recovery room.The patient will be admitted given the extent of the dissection and the adhesion lysis which is expected to lead to some postoperative ileus.¿ on (b)(6) 2008: (b)(6) hospital center.Implant sticker.Gore dualmesh® biomaterial.Ref catalogue number: (b)(4).Lot batch code: 05288586.W.L.Gore & associates.On (b)(6) 2008: (b)(6) hospital center.(b)(6), md.Pathology.Specimen: skin, scar on hernia contents.Final diagnosis: ¿skin, scar, on hernia contents: skin with mature cicatrix (two ellipses -strips of skin, including subcutaneous tissue).Fatty fibroconnective tissue.¿ on (b)(6) 2008: (b)(6) hospital center.(b)(6) md.Radiology.Abdomen, flat and erect.Indication: rule out ileus.Impression: ¿suspected small bowel obstruction.¿ on (b)(6) 2008: (b)(6) hospital center.(b)(6) md.Radiology.Abdomen, single view.Indication: distended abdomen, rule out free air.Impression: ¿¿ pneumoperitoneum cannot excluded.There is the presence of the surgical staples.There are air fluid levels seen in the apparent small and large bowel.¿ on (b)(6) 2008: (b)(6) hospital center.Progress note.Morbid obesity, bmi 51.6.Abdomen nontender, nondistended.On (b)(6) 2008: (b)(6) hospital center.(b)(6) md.Discharge summary.Diagnosis: recurrent incarcerated ventral incisional hernia.Hospital course: ¿¿ developed persistent nauseousness and vomiting and also was noted to have abdominal distention and underwent an abdominal x-ray that showed an ileus-like pattern.Patient then had a nasogastric tube placed and was made n.P.O.[nothing by mouth].Patient continued over the course of the next several days to have significant output from the ng tube.Serial abdominal exams were performed as well as x-rays which showed minimal change in his ileus.¿ patient was able to have his nasogastric tube clamped and on the following day on postoperative day #6 was able to have it discontinued with resumption of the clear liquid diet.Patient continued to progress and was able to be advanced to a full liquid diet the following day.Again, patient tolerated this without any adverse effects and finally on postoperative day #7 patient was placed on a regular diet and again had no adverse effects and was surgically cleared for discharge to home.¿ j-p drain discontinued.Follow up in 1-2 weeks.Relevant medical information: on (b)(6) 2008: (b)(6) md.Office visit.¿patient has been doing very well he has noticed some serous drainage from the two locations on the abdominal wounds where the drains were.Exam: abdomen is soft and non tender, wound is healing very well, no signs of any infection.The site of the drainage was probed and there was no significant drainage at the time of physical exam today.Patient was reassured that this is a limp drainage which requires some compression with an abdominal binder and he is to come back for follow up in two weeks.¿ on (b)(6) 2008: (b)(6) md.Office visit.¿when seen two weeks ago patient had a minimal amount of serous drainage from the wound.Exam: patient has some induration, erythema, indicating a wound infection.Procedure: incision and drainage.Under local anesthesia using i% xylocaine and incision was made and a moderate amount of what appeared to be infected serous fluid was drained.Some blood cultures were taken.Irrigation was done wound was packed with a 4by 4 gauze with a dry dressing on top.Patient is to come back tomorrow for evaluation of the wound and dressing change.He will be instructed on wound care.Patient was given a prescription for bactrim ds 1 q 12 hours for the first ten days.¿ on (b)(6) 2008: (b)(6) md.Office visit.¿he has another area of drainage below the initial one draining some serous fluid.This area was opened up today using cotton tipped applicator some serous fluid was drained and it was packed.¿ on (b)(6) 2008: (b)(6), md.Office visit.¿¿ his upper abdominal wound is granulating very well, the one below that is forming a sinus tract about a 1½ inches deep and forming a suture granulaoma [sic] sinus.This will have to be excised with a foreign body removal underneath so that can be packed appropriately.¿ on (b)(6) 2008: (b)(6) hospital center.(b)(6) md.Operative report.Preoperative diagnosis: abdominal wound sinus secondary to suture granuloma.Postoperative diagnosis: chronic abdominal wound infection with sinus tract formation secondary to suture granuloma and possible mesh infection in the abdominal wall.Procedure: wide excision of abdominal wound sinus tract with underlying suture granuloma.Anesthesia: local.Indication: ¿¿ who several months ago underwent repair of a large ventral incisional hernia with use of mesh.The patient had previous surgery for hiatal hernia repair years ago along that part of the abdominal wall.The patient did well but several months ago presented with abdominal wound infection in the office and an abscess was drained.The abscess appeared to be superficial, did not involve the mesh.It was mainly limited to the skin and subcutaneous tissue.The wound was opened and he was started on antibiotics.He has been packing the wound ever since.That area had just about healed, but recently a sinus tract developed inferior to that incision and drainage site above the umbilicus and that was probed in the office, consistent with a sinus tract going down to a possible suture granuloma along the fascia or possible mesh infection.Excision of that sinus tract was recommended to be done under local anesthesia for drainage and exploration with removal of any sutures causing the chronic infection.¿ procedure: ¿with the patient in the supine position, the abdominal wall was prepped using techni-care soap.The patient was draped in the usual fashion.An ellipse was drawn around the sinus tract and measured about 2" long by 1" wide.2% xylocaine with epinephrine was injected generously.Incision was made around the marked area down to the fascia with a probe into the sinus tract until the sinus tract was completely excised.Beyond the sinus tract, probing with the hemostat clamp revealed some chronic infection in that area that was suspicious for infection involving the mesh deep inside.The fascia was incised further and that infected area was adequately drained, irrigated and packed using 1" iodoform packing.¿ ¿the patient was instructed to come to the office in two weeks to change the packing, he was put on bactrim ds and percocet for pain, we will allow this wound to heal by second intention and if recurrence develops, the patient may need to have a larger operation under general anesthesia with removal of the mesh if it proves to be infected and preventing complete healing.Instructions were given to the patient regarding wound care.¿ on (b)(6) 2008: (b)(6) hospital center.(b)(6), md.Pathology.Specimen source: tissue abdominal wall granuloma.Gross description: ¿received in formalin labeled (b)(6), ¿abdominal wall granuloma¿.It consists of an unoriented ellipse of focally hair-bearing grey brown skin measuring 3.0 x 1.4 cm and associated subcutaneous tissues excised to a maximum depth of 1.3 cm.In the center, running parallel to the longitudinal axis from tip to tip, is an old healed linear incision measuring 3.0 cm in length.At the midpoint of the incision, there is a pink tan papule measuring 0.7 cm in greatest dimension which is elevated 0.2 cm above the skin surface.The margins are inked black.The subcutaneous tissues are rubbery and variegated orange pink to tan white.The specimen is submitted in its entirety in 3 cassettes ¿¿ final diagnosis: ¿excision from abdominal wall showing area of extensive cutaneous and subcutaneous scarring with associated chronic inflammation.There is centrally an area of ulceration with the formation of chronically inflamed granulation tissue forming a sinus tract.¿ on (b)(6) 2008: (b)(6) md.Office visit.¿the wound looks good and was irrigated with saline and dressed in a wet to dry fashion.Patient was instructed to wet to dry saline dressing change every day.¿ cultures sent at surgery did not show any organisms except for normal skin flora.¿ on (b)(6) 2008: (b)(6) md.Office visit.¿the wound is granulating well continues to be deep and tunneling about 2-2½ inches deep.I can not feel any foreign body like suture material or mesh at the depth of the wound the wound was cleansed with diluted peroxide and saline and redressed in a wet to dry fashion with the use of normal saline.Patient is to continue same dressing change and he is to come back for follow up in one week.¿ on (b)(6) 2008: (b)(6) md.Office visit.¿¿ his wound seems to be granulating very well.Continues to be deep however and superior to that the area has just healed it is forming another blister.This was opened today and again it tracts deep without any pus formation only serous fluid was encountered.Both wounds were irrigated and packed deeply with moist saline.Again patient was informed that he may have to go through a procedure of mesh removal if these continue to occur and do not heal within the next few weeks.Patient will be seen in close follow up in one week.¿ on (b)(6) 2008: (b)(6) md.Office visit.¿mr.(b)(6) comes in for follow up since he was last seen there is no progression in the healing.One of the two wounds appears to tunnel quite deep and i believe that the mesh is presently involved at this time and the prognosis of complete healing without mesh removal is very slim.I had a long talk with the patient and explained to him the findings and having waited all these months has aloud the body to form a good amount of healing behind the mesh so that the mesh can safely be removed know and a vacuum dressing applied.This should make the patient heal once and for all.Patient will think about my recommendation and let me know if and when he would like that scheduled and that can be set up soon.¿ explant preoperative complaints: on (b)(6) 2008: (b)(6) hospital center.(b)(6) md.Indication: ¿this is a 48-year-old gentleman who in (b)(6) of this year underwent repair of incarcerated recurrent ventral hernia with release of extensive adhesions caused by partial bowel obstruction caused by the hernia.At that time mesh was used using 18 x 24 piece of gore-tex mesh.There was no bile spillage or any enterotomy during that procedure and the mesh was implanted in inlay fashion along the whole length of the abdominal wall.Postop patient did well for two months but presented two months later with abdominal wall infection that was incised and drained.The mesh by then was not visualized and the infection was totally superficial and it was hopeful that it did not involve the mesh.The patient was treated for the wound infection, eventually healed but then formed sinus tracts on multiple occasions these were explored on more than one occasion, drained and debrided, however, due to lack of feeling it was clear that the mesh was involved upon probing the sinus tract to be quite deep touching the mesh on office visits.For that reason a more thorough exploration was recommended to completely explore the abdominal wall as well as the abdomen and the preperitoneal space, remove the infected mesh and apply vacuum wound care dressing afterwards.The procedure was explained in detail, consent obtained for surgery.Given the fact that several months have passed at this point there should be a good healing layer behind the mesh so the bowel would not eviscerate.¿ explant procedure: exploration of abdominal wall and preperitoneal space, excision of multiple sinus tracts and granulomas on the abdominal wall and removal of previously inserted gore-tex mesh with drainage of preperitoneal abscess.Explant date: (b)(6) 2008 (hospitalization dates unknown).On (b)(6) 2008: (b)(6) hospital center.(b)(6) md.Operative report.Assistant: (b)(6), surgical tech.Preoperative diagnosis: abdominal wall infection secondary to implanted mesh status post hernia repair.Postoperative diagnosis: abdominal wall infection and preperitoneal abscess secondary to recently inserted mesh for ventral hernia repair.Anesthesia: general.Procedure: ¿with the patient in the supine position after general anesthesia was induced an incision was made excising the scar of the previous surgery including the sinus tract all the way down to the gore-tex mesh which was identified and was seen to be communicating with the sinus tract.The patient has had also some old marlex mesh placed in the past that was trimmed and the abdominal wall was debrided excising all chronically inflamed tissue.The gore-tex mesh was removed complete and upon removal of the mesh right behind the mesh within the preperitoneal space there was an abscess cavity which was cultured and drained and debrided as well.The bowel was not visualized and it appeared there was a good layer of fibrous tissue formed behind the mesh protecting the bowel from any evisceration.The wound was thoroughly irrigated and packed using kerlix normal saline soaked packing.Gauze and pad was applied, duoderm to the skin edges and tape application.Abdominal binder was applied.The patient will be admitted as the extent of the infection was extending intra-abdominally into the preperitoneal space and wound car will be initiated in the hospital and then later on continued at home as well as iv antibiotics will be used, clindamycin was given preop and postop.¿ on (b)(6) 2008: (b)(6) hospital center.(b)(6) md.Pathology.Specimen source: debridement tissue, abdominal wall.Gross description: ¿received in formalin labeled (b)(6), ¿abdominal wall debridement sinus tract infected mesh¿.It consists of an unoriented strip of tan brown skin measuring 14.0 x 1.5 cm and associated subcutaneous tissues excised to a maximum depth of 6.0 cm.The entire surface is occupied by an irregular old scar.There are two areas of ulceration along the scar each measuring 1.0 cm in greatest dimension.Sectioning reveals a sinus tract extending from one of the ulcers almost to the deep margin of resection.The tract is lined by soft orange pink tissue.The subcutaneous tissues are markedly fibrotic and there are numerous blue green suture embedded within the tissue.Also received are multiple.Irregular rubbery pink tan to yellow orange soft tissue fragments measuring 8.0 x 7.5 x 2.5 cm in aggregate.The tissue fragments display focal cautery artifact and numerous sutures are found embedded within them.A disrupted piece of tan yellow synthetic mesh material measuring 15.0 x 14.0 x 0.3 cm is also received.¿ final diagnosis: strip of skin and associated subcutaneous adipose tissue status post remote scar (cicatrix) with two areas of ulceration (1 cm each), sinus tract with phlegmonous inflammation, fibrosis and sutures accompanied by suture granulomata, and granulation tissue in vicinity.Mesh type embedded material.Multiple fragments of fibroconnective and fatty soft tissue including additional suture granulomata, fibrous scarring, and patchy chronic inflammation.¿ relevant medical information: on (b)(6) 2008: (b)(6) md.Office visit.¿today the wound vac was removed and the wound was examined and it appears to be very clean, granulating very nicely and shrinking quite well.The base of the wound has a thin layer of fibrinous _ it was debrided.The patient started to feel some discomfort and the debridement was stopped and it was irrigated with saline and packed in a wet to dry fashion using saline moistened gauze.¿ on (b)(6) 2008: (b)(6), md.Office visit.¿he has had no problems he continued with the vacuum dressing until today when he removed it.The wound is granulating very well and has just about completely ""epithelialized"".Patient was instructed to put a dry dressing and change as needed, when there is no more drainage he is to leave it open to air he is to discontinue the vacuum for good and he is to come back for another visit in two weeks.His total vacuum therapy was 70 days.¿ on (b)(6) 2008: (b)(6), md.Office visit.Final follow up.Doing very well."just about completely healed it is nearly dry and granulated and "epithelialized" [sic] very well.Patient has a soft non tender abdomen.I do not see any evidence of any recurring hernias.I recommended for him to loose weight for he is significantly over weight to prevent hernia formation in the future.Patient is discharged and is to return on a prn basis." a potential relationship, if any, between the alleged injuries or complications and the gore device has not been established at this time based on available information. it should be noted that the gore® dualmesh® biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.The gore® dualmesh® biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
H6: updated health effect.H6: updated investigation finding.H6: updated investigation conclusions.The investigation has been completed.Based upon the totality of the information received over the course of the investigation and reported by gore in the previously submitted medical record narratives the following conclusions have been reached.As previously reported, all pertinent medical records requested may not have been received.Through gore's investigation and based on the available information there is no available information that reasonably suggests that a gore device may have caused or contributed to death, serious injury or reportable malfunction, and is no longer considered reportable.Therefore, this event is being coded as no clinical signs, symptoms or conditions, no health consequences or impact and will be closed as no problem detected.Previous patient codes were reported based on the original complaint and are no longer applicable and/or not reportable per gore¿s investigation.It should be noted that the gore® dualmesh® biomaterial instructions for use include warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ the instructions for use further warn: ¿as with any implantable surgical device, strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.¿ procedure and specific patient factors may contribute to or cause infection, leading to contamination, exposure, lack of incorporation and/or seeding of device.Procedure related factors may include adherence to clinical guidelines on infection risk management, contamination of device prior to or during implant, and post-operative persistent/symptomatic seroma and wound management.Patient risk factors may include diabetes, smoking, age, malnutrition, immunosuppressive therapy, post-operative instruction noncompliance, and hygiene.As with any surgical procedure, there are always risks of complications for surgical repair of hernias and soft tissue deficiencies, with or without mesh.These may include but are not limited to, adhesions and related harms, bleeding, bowel obstruction, compromised device biocompatibility, contamination which may lead to patient harms, device damage, dysphagia, erosion or extrusion and related harms, exposure or protrusion and related harms, fever, fistula, gerd recurrence, defect recurrence and related harms, ileus, increased procedure time and related harms, irritation or inflammation, infection, mesh migration, mesh contraction, pain, paresthesia, perforation, revision/re-intervention, seroma or hematoma and related harms, tissue ischemia, wound complications and wound dehiscence and additional intervention including surgery.Many of the potential complications are associated with the patient¿s underlying disease progression, co-morbidities, additional medical history and/or other surgical procedures.The above inherent risks are typically detailed in standard informed consent documents.The device was not able to be returned to gore for evaluation; therefore, a direct product analysis could not be conducted.Review of the manufacturing and sterilization records verified that the lot met all pre-release specifications.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.